| Model Number |
NV-2-4-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that when the small end of the black line on the back of the concerto helix coil was pulled to deploy it, nothing came back, including no string.A replacement coil was used to complete the procedure.It was noted that the device was inspected with no issues noted, and there was no alleged product issue.It was noted that the catheter was flushed and it was not kinked.The patient was undergoing surgery for treatment of a condition of the abdominal arteries.It was noted the patient's vessel tortuosity was minimal (little), degree of calcification was none, and there was no stenosis.No abnormalities were reported in relation to anatomy.The reported device was prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include: 2.4 progreat microcatheter.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received.The accessory devices were prepped according to the instructions for use (ifu).The replacement coil that was implanted was another concerto coil, a medtronic product, and no problems were encountered with it.The event occurred intraoperatively during the implant procedure; the coil was used but could not be completely detached, so it was removed from both the body and the catheter.When the team attempted to deploy the concerto helix coil by pulling the small black line on the back, they were unable to snap and pull it back manually, and nothing, including the string, was retrieved.The coil did not detach, nor was it stuck in the catheter or sheath during delivery.No detachment attempts were made using the instant detacher, while two attempts were made using the manual method.
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): a concerto implant coil was returned within a shipping box; within an opened concerto implant coil outer carton; within an opened concert implant coil inner pouch and within a resealable biohazard pouch.The concerto implant coil was returned without introducer sheath.Visual inspection/damage location details: the concerto pushwire was found to be broken and separated at break indicator.This is indicative that a manual detachment was attempted at this location.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire was successfully detached.Conclusion: based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment is the blood residue found on the under outer jacket, causing the release wire to become stuck.The implant coil was found damaged.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
The patient was undergoing treatment for a lower pole embolization.The lesion characteristics were said to be post renal biopsy.